Alert archive / Wisconsin / Severe Thunderstorm Warnings in 2019
Severe Thunderstorm Warning 94, NWS La Crosse, WI
NWS La Crosse, WI issued this severe thunderstorm warning at Aug 7, 2019, 8:22 PM CDT for Adams County, Wisconsin. It was in force for 38 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 7, 2019, 8:22 PM CDT (01:22 UTC)
- Expired
- Aug 7, 2019, 9:00 PM CDT
- In force
- 38 min
- Issued by
- NWS La Crosse, WI
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
County Adams County, WI
The radar
The La Crosse radar (KARX), 106 km from the middle of the area, began a volume at 01:24 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 7, 8:25 PM CDT | TSTM WND DMG | 2 Ese Brooks, WI | A COUPLE OF TREES AND SEVERAL LARGE BRANCHES BLOWN DOWN. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 3 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Davenport, (KDVN), launched 00:00Z, 1.4 hours before the alert went out and 252 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 626 J/kg
- Mixed-layer CIN
- -44 J/kg
- Mixed-layer LCL
- 1498 m above ground
- 0-6 km bulk shear
- 30 kt
- 0-1 km storm-relative helicity
- 33 m²/s²
- 0-3 km storm-relative helicity
- 66 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.2
The text
As transmitted.
446
WUUS53 KARX 080122
SVRARX
WIC001-080200-
/O.NEW.KARX.SV.W.0094.190808T0122Z-190808T0200Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service La Crosse WI
822 PM CDT Wed Aug 7 2019
The National Weather Service in La Crosse has issued a
* Severe Thunderstorm Warning for...
Southern Adams County in central Wisconsin...
* Until 900 PM CDT.
* At 821 PM CDT, a severe thunderstorm was located near Adams, or
near Friendship, moving east at 40 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* This severe thunderstorm will remain over mainly rural areas of
southern Adams County, including the following locations... Grand
Marsh, Brooks, and The Town Of Quincy.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 4373 8984 4377 8985 4380 8990 4384 8992
4387 8996 4391 8998 4392 8997 4392 8995
4397 8996 4392 8960 4364 8960
TIME...MOT...LOC 0121Z 285DEG 33KT 4388 8982
HAIL...1.00IN
WIND...60MPH
$$
CA3 follow-up statements
127
WWUS53 KARX 080138
SVSARX
Severe Weather Statement
National Weather Service La Crosse WI
838 PM CDT Wed Aug 7 2019
WIC001-080200-
/O.CON.KARX.SV.W.0094.000000T0000Z-190808T0200Z/
Adams WI-
838 PM CDT Wed Aug 7 2019
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 900 PM CDT
FOR SOUTHERN ADAMS COUNTY...
At 837 PM CDT, a severe thunderstorm was located 10 miles southwest
of Westfield, or 12 miles northeast of Wisconsin Dells, moving
southeast at 40 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
This severe thunderstorm will remain over mainly rural areas of
southern Adams County, including the following locations... Coons
Deep Lake Campground, Brooks, K And L Campground, and The Town Of
Quincy.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 4373 8984 4377 8985 4380 8990 4384 8992
4386 8995 4389 8991 4390 8960 4364 8960
TIME...MOT...LOC 0137Z 299DEG 36KT 4376 8963
HAIL...1.00IN
WIND...60MPH
$$
CA688
WWUS53 KARX 080153
SVSARX
Severe Weather Statement
National Weather Service La Crosse WI
853 PM CDT Wed Aug 7 2019
WIC001-080200-
/O.CON.KARX.SV.W.0094.000000T0000Z-190808T0200Z/
Adams WI-
853 PM CDT Wed Aug 7 2019
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 900 PM CDT
FOR SOUTHERN ADAMS COUNTY...
At 852 PM CDT, a severe thunderstorm was located 7 miles southwest of
Montello, or 12 miles north of Portage, moving east at 40 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
Locations impacted include...
Coons Deep Lake Campground, Brooks, K And L Campground, The Town Of
Quincy, White Creek, and Big Spring.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 4373 8984 4377 8985 4380 8990 4384 8992
4386 8995 4389 8991 4390 8960 4364 8960
TIME...MOT...LOC 0152Z 285DEG 33KT 4372 8944
HAIL...1.00IN
WIND...60MPH
$$
CA578
WWUS53 KARX 080158
SVSARX
Severe Weather Statement
National Weather Service La Crosse WI
858 PM CDT Wed Aug 7 2019
WIC001-080206-
/O.EXP.KARX.SV.W.0094.000000T0000Z-190808T0200Z/
Adams WI-
858 PM CDT Wed Aug 7 2019
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHERN ADAMS COUNTY WILL
EXPIRE AT 900 PM CDT...
The storm which prompted the warning has moved out of the area.
Therefore, the warning will be allowed to expire. However small
hail and gusty winds are still possible with another thunderstorm
moving into southern Adams County.
LAT...LON 4373 8984 4377 8985 4380 8990 4384 8992
4386 8995 4389 8991 4390 8960 4364 8960
TIME...MOT...LOC 0156Z 285DEG 33KT 4371 8940
$$
CAWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS La Crosse, WI wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 7, 6:02 PM CDT, 2 hours 20 minutes earlier.
Area forecast discussion, Aug 7, 6:02 PM CDT, 2 hours 20 minutes before
Area Forecast Discussion National Weather Service La Crosse WI 602 PM CDT Wed Aug 7 2019 .SHORT TERM...(This evening through Saturday Night) Issued at 259 PM CDT Wed Aug 7 2019 At 3 PM, a scattered thunderstorms were developing along a cold front which extended from Dodge Center MN to Wausau WI. There was an isolated severe storm in Jackson and Monroe counties in central Wisconsin. Further north, a shortwave trough was generating scattered storms across northern Wisconsin. A few of these storms were severe in northeast Wisconsin. For late this afternoon and evening, the 07.12z models are in good agreement that the deep (0-6 km) shear will remain weak. The 0-3 km shear will be in the 20 to 25 knot range and 0-1 km ML CAPE will range from 1500 to 2000 J/kg. Due to this, expect isolated strong to severe storms through 8 PM across north-central and central Wisconsin. The main threats will be hail up to quarters and damaging winds. High pressure will then provide dry weather through Friday night. High temperatures will range from lower 70s to lower 80s. Low temperatures will range from the upper 40s to upper 50s. The chances of showers and storms will return to the forecast for Saturday afternoon and night. While the shear is favorable for supercells, the instability does not look good at this time. .LONG TERM...(Sunday through Wednesday) Issued at 259 PM CDT Wed Aug 7 2019 A cold front will move through the area Saturday night/Sunday morning, bringing with it shower/storm chances. At this time, instability looks to be limited due to a drier airmass expected to be in place and the time of arrival. Thereafter, upper-level ridging will become more zonal, which should keep temperatures seasonable for the beginning of next week. A few shortwave troughs may bring shower/storm chances Monday through Wednesday, but exact timing and location will need to be refined as we get closer. && .AVIATION...(For the 00Z TAFS through 00Z Thursday evening) Issued at 602 PM CDT Wed Aug 7 2019 The cold front is progressing across the area at this time. Expecting that it will be past both airports by 08.00Z allowing the winds to have come around to the west/northwest and diminish with a weaker gradient behind the front. The showers and storms along the front should stay across central Wisconsin and do not plan to include the mention of any rain in either forecast. Behind the front, looking for just some high clouds through the overnight hours with scattered diurnal cumulus Thursday afternoon. Enough of a breeze to prevent fog formation, except in the east/west valleys, so will have VFR forecasts for both sites. && .ARX WATCHES/WARNINGS/ADVISORIES... WI...None. MN...None. IA...None. && SHORT TERM...Boyne LONG TERM...Batzek AVIATION...04
Hazardous weather outlook, Aug 7, 4:15 AM CDT, 16 hours 7 minutes before
Hazardous Weather Outlook National Weather Service La Crosse WI 415 AM CDT Wed Aug 7 2019 IAZ008>011-018-019-029-030-MNZ079-086>088-094>096-WIZ017-029- 032>034-041>044-053>055-061-081000- Mitchell-Howard-Winneshiek-Allamakee-Floyd-Chickasaw-Fayette- Clayton-Wabasha-Dodge-Olmsted-Winona-Mower-Fillmore-Houston- Taylor-Clark-Buffalo-Trempealeau-Jackson-La Crosse-Monroe-Juneau- Adams-Vernon-Crawford-Richland-Grant- 415 AM CDT Wed Aug 7 2019 This Hazardous Weather Outlook is for portions of southeast Minnesota...northeast Iowa and southwest into central Wisconsin. .DAY ONE...Today and Tonight Thunderstorms are possible this afternoon and evening. A few could be strong, potentially severe. Main threats include hail and locally strong winds. The higher threat currently lies along and north and east of Interstate 94, but could spread farther south. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday There are occasional small storm chances from Saturday into next week. Severe weather is not currently expected. .SPOTTER INFORMATION STATEMENT... A few local spotter groups could be needed this afternoon and evening. .EMERGENCY MANAGEMENT COORDINATION... No webinar is scheduled. Rieck
In the hours before
Local storm report, Aug 7, 5:58 PM CDT, 2 hours 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
558 PM CDT WED AUG 7 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0555 PM TSTM WND GST 3 SW SPENCER 44.71N 90.34W
08/07/2019 E50 MPH CLARK WI TRAINED SPOTTER
&&
CALocal storm report, Aug 7, 6:05 PM CDT, 2 hours 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
605 PM CDT WED AUG 7 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0600 PM TSTM WND GST 3 SW SPENCER 44.71N 90.34W
08/07/2019 E60 MPH CLARK WI TRAINED SPOTTER
SOME SMALL BRANCHES DOWN.
&&
CASpecial weather statement, Aug 7, 6:34 PM CDT, 1 hour 48 minutes before
Special Weather Statement
National Weather Service La Crosse WI
634 PM CDT Wed Aug 7 2019
WIZ034-080030-
Jackson-
634 PM CDT Wed Aug 7 2019
...A STRONG THUNDERSTORM WILL AFFECT EAST CENTRAL JACKSON COUNTY...
At 634 PM CDT, a strong thunderstorm was located near Hatfield, or 12
miles east of Black River Falls, moving southeast at 40 mph.
Wind gusts up to 50 mph and penny size hail are possible with this
storm.
Locations impacted include...
Hatfield, City Point, East Fork Campground, The Black River
Correctional Center, Bear Bluff Township, Potters Flowage, Lake
Arbutus, Seventeen Flowage and Pray.
If outdoors, consider seeking shelter inside a building.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
LAT...LON 4416 9041 4438 9081 4442 9080 4442 9032
4416 9031
TIME...MOT...LOC 2334Z 295DEG 34KT 4437 9062
CASpecial weather statement, Aug 7, 7:25 PM CDT, 57 minutes before
Special Weather Statement National Weather Service La Crosse WI 725 PM CDT Wed Aug 7 2019 WIZ043-044-080130- Juneau-Adams- 725 PM CDT Wed Aug 7 2019 ...A STRONG THUNDERSTORM WILL AFFECT NORTH CENTRAL JUNEAU AND ADAMS COUNTIES... At 724 PM CDT, a strong thunderstorm was located 7 miles northeast of Necedah, or 12 miles northwest of Friendship, moving southeast at 45 mph. Wind gusts up to 50 mph and penny size hail are possible with this storm. Locations impacted include... Friendship, Adams, Necedah, New Rome, Strongs Prairie, Big Flats, Colburn, New Miner, Lake Sherwood, The Preston Cliffs, Grand Marsh, Roche A Cri State Park, Petenwell Dam, Arkdale and Lake Arrowhead. If outdoors, consider seeking shelter inside a building. This storm may intensify, so be certain to monitor local radio stations and available television stations for additional information and possible warnings from the National Weather Service. LAT...LON 4410 9019 4425 9011 4425 8960 4382 8960 TIME...MOT...LOC 0024Z 299DEG 40KT 4411 8998 CA
Special weather statement, Aug 7, 7:51 PM CDT, 31 minutes before
Special Weather Statement National Weather Service La Crosse WI 751 PM CDT Wed Aug 7 2019 WIZ034-042-080130- Jackson-Monroe- 751 PM CDT Wed Aug 7 2019 ...A STRONG THUNDERSTORM WILL AFFECT SOUTHEASTERN JACKSON AND NORTHEASTERN MONROE COUNTIES... At 750 PM CDT, a strong thunderstorm was located near Millston, or 12 miles north of Tomah, moving southeast at 45 mph. Winds in excess of 40 mph and nickel size hail are possible with this storm. Locations impacted include... Tomah, Millston, Clifton, Warrens, Oakdale, Wyeville, Pigeon Creek Campground, The North Flowage, Normay Ridge, and Valley Junction. If outdoors, consider seeking shelter inside a building. This storm may intensify, so be certain to monitor local radio stations and available television stations for additional information and possible warnings from the National Weather Service. LAT...LON 4382 9031 4418 9073 4427 9062 4418 9031 TIME...MOT...LOC 0050Z 301DEG 39KT 4416 9058 CA
Local storm report, Aug 7, 8:06 PM CDT, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
806 PM CDT WED AUG 7 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0742 PM TSTM WND GST 1 S ARKDALE 44.03N 89.88W
08/07/2019 E50 MPH ADAMS WI FIRE DEPT/RESCUE
ESTIMATED 40 TO 50 MPH WIND GUSTS.
&&
CAThe office that day
Everything else NWS La Crosse, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 7, 7:25 PM CDT | Special Weather Statement | ARX | Adams | 65 min |
| Aug 7, 7:42 PM CDT | Severe Thunderstorm Warning | ARX | Adams | 48 min |
| Aug 7, 7:51 PM CDT | Special Weather Statement | ARX | Monroe | 39 min |
| Aug 7, 8:49 PM CDT | Special Weather Statement | ARX | Richland | 26 min |
Nearby
Severe Thunderstorm Warnings in Wisconsin, 2019Every severe thunderstorm warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.